MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583050
Medical Device Problem Codes Break (1069); Failure to Fold (1255); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hydratome rx 44 was used during a procedure performed on an unknown date.It was reported that it was impossible to tension the device, the cutting wire broke from the beginning of use.No further information has been obtained despite good faith efforts.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Block h11: investigation results.The returned hydratome rx 44 was analyzed, and a visual and microscopic inspection found that the distal pierced hole was torn; therefore, this condition displaced the cutting wire anchor from its original position (the wire anchor is still within the catheter), due to this condition the device was not able to bow during a functional inspection.The cutting wire was not broken but was kinked.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of cutting wire break was not confirmed.The results of the analysis performed on the returned device found that the cutting wire was not broken but was kinked.Additionally, the distal pierced hole was torn (working length torn) and this condition limited the overall performance of the device making the device unable or difficult to bow.The working length torn at the pierce hole could have been caused by submitting the catheter to tension forces during the handle actuation, also bowing the device without being completely out of the scope can lead to tear it and displace the cutting wire anchor from its position.Also, the cutting wire was observed kinked, this problem could be caused by operational factors, such as manipulating the device through difficult anatomy, the used technique for the device manipulation or by the interaction between the device and the scope (hitting against a hard surface).The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
HYDRATOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21649280
Report Number3005099803-2025-01083
Device Sequence Number13111943
Product Code KNS
UDI-Device Identifier08714729755203
UDI-Public(01)08714729755203(17)271001(10)34971318
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00583050
Device Catalogue NumberM00583050
Device Lot Number0034971318
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown